Article Text

PDF

Mesalazine induced exacerbation of ulcerative colitis.
  1. K C Kapur,
  2. G T Williams,
  3. M C Allison
  1. Department of Gastroenterology, Royal Gwent Hospital, Newport.

    Abstract

    5-Aminosalicylic acid (5-ASA) compounds occasionally exacerbate diarrhoea in patients with inflammatory bowel disease. This is thought to be due to a secretory mechanism in most cases. A patient with presumed intolerance to sulphasalazine and 5-ASA preparations who developed endoscopic and histological evidence of disease relapse after a rectal challenge with mesalazine is reported.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.